I'm having trouble coming off Mirtazapine

Discussion in 'Therapy and Medication' started by Shogun, Apr 12, 2010.

  1. Shogun

    Shogun Well-Known Member

    I've tried about 10 times to come off Mirtazapine (anti-depressants) in the past few months. Each time I get really sick. I feel nauseous, weak, I can't eat, my throat feels like it's closing up, I get the sweats, headaches, feverish and even a little shaky. I can barely move when it gets really bad... like when I haven't taken Mirtazapine into my system for about 4 or 5 days.

    Anyone else experience withdrawal symptoms this bad? Will I have to go to a rehab clinic to get off these? I feel like a junkie.
     
  2. Datura

    Datura Well-Known Member

    Don't you have a doctor who's giving instruction on the proper and safe way to get off of them?
     
  3. ~Claire

    ~Claire Well-Known Member

    From memory I managed to come off Zispin (Mirtazapine) relatively easy but it didn't work very well for me & I had very few side effects from it.

    Are you maybe anxious about coming off it & that's why you have these symptoms? Either that or you're possibly coming off them too fast. Have you tried tapering your dose, gradually reducing the amount every couple of days & then when you're on the lowest dose try taking a dose every day days instead of every day?

    That's all I can think of sorry but I hope you get it sorted soon. I know how much it sucks trying to get off some meds :hug:.
     
  4. I had those symptoms when I decided to go off of Mirtazapine cold-turkey. I decided to go off it because I wanted to cut down on the amount of meds I had to change and I also didn't have insurance at the time...so I just decided to bag that med. It was a freakin' nightmare. I TRIED to taper. I tried to cut down relatively slowly. In hindsight, tapering over a one-week period is a bad idea. And I had been on it for at least 3 years. The biggest problem for me was that I always took Mirtazapine right before I went to bed. So then my system was used to it at night and I couldn't sleep at all for about 2 weeks. I thought I was going to go insane. I'd recommend talking to a doctor. Maybe they can give you something to take the edge off so you can get through the withdrawal. I will never go on that med again because I don't want to go through the horrible withdrawal period.
     
  5. Shogun

    Shogun Well-Known Member

    So I went to my doctor today. He reckons I should try cutting down even slower than I have been. I'm cutting my 15mg Mirtazapine into 4 quarters and taking the 3.8mg quarters once before I go to sleep. I'm gonna continue doing that and eventually go to 3.8mg once every two days.

    I'm still sceptical though.

    I'm coming off them because the sleep side-effect is starting to annoy me. When I was on 30mg I was sleeping for 24 hours and staying awake for 36 hours and living continuously like that. I was only on them because I'm naturally a little under-weight and the increased appetite side-effect is beyond magnificent for me. That's the only thing I'm gonna miss about not taking them.

    I've been on them for around 2 years.

    How exactly did you get off them in the end?
     
  6. I suffered through the withdrawal period and things eventually got better. It was dumb of me, and I wouldn't wish those symptoms on my worst enemy.

    I'm glad you went to the doc and they were able to help!
     
  7. Shogun

    Shogun Well-Known Member

    I tried doing that. I got 5 days and it just got too much and I had to take a pill. It gets worse with each passing day you're off them. It's horrendous.